Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


am I late?
Oct 24, 2012

Dear Dr, my boyfriend is posative and I'm negative. We slept together a week ago using protection but this time around the Condom broke. Went to Dr next morning and I was given Combivir pills ( wrong spelling) I took 2 per day in an hour diffrence and I had only 10 and was told to see a Dr when they finish. As they finish I went to see a Dr and gave me prescription... I didn't have enough money to buy them right way so in 7days late after taking then for 5 days. I don't know if the will still work now that I have money to buy this 60 more. Am I late or can still go get the 60 more pills?

Response from Dr. McGowan

Sorry for the late reply.

The risk of getting HIV in this situation would depend on a few things. If your boyfriend is HIV positive, is he on medication? and is his virus suppressed? If so that would decrease the risk of transmission to you by over 96% based on a recent study.

Also, starting the meds aas soon as possible is most important, which is what you did. So those first 5 days were very important. If there was a week between that and the next doses, it is probably best not to continue taking more. You should return to your doctor for follow-up testing at 4-6 weeks, 3 months and 6 months to ensure that your result will remain negative. If you develop a bad "flu" with fever, swollen glands, mouth sores or rash see your doctor right away.

Joe



Previous
Was Happy...but not anymore :(
Next
Risk of HIV infection due to rubbing of penis on vagina...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement